Alert archive / Illinois / Winter Weather Advisories in 2021
Winter Weather Advisory 8, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 27, 2021, 12:05 PM CST for Adams County, Brown County, Pike County, Illinois; Pike County, Missouri. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 12:05 PM CST (18:05 UTC)
- Expired
- Jan 27, 2021, 2:00 PM CST
- In force
- 115 min
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS43 KLSX 271805 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 1205 PM CST Wed Jan 27 2021 ILZ095>097-MOZ036-272000- /O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ /O.NEW.KLSX.WW.Y.0008.210127T1805Z-210127T2000Z/ Adams IL-Brown IL-Pike IL-Pike MO- Including the cities of Bowling Green, Mount Sterling, Pittsfield, and Quincy 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...In Missouri, Pike MO County. In Illinois, Adams IL, Brown IL and Pike IL Counties. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073- 084-099-271915- /O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Iron MO-Knox MO-Lewis MO-Marion MO-Moniteau MO- Monroe MO-Montgomery MO-Osage MO-Ralls MO-Reynolds MO-Shelby MO- Warren MO-Washington MO- Including the cities of Columbia, Fulton, Hannibal, Jefferson City, Mexico, Sullivan, Union, and Washington 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Accumulating snow is ending across the region. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-074- 075-272100- /O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO- Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of two to three inches. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ085-272100- /O.CON.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/ Madison MO- 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of two to three inches. * WHERE...Madison MO County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Glass
1 follow-up statement
182 WWUS43 KLSX 272003 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 203 PM CST Wed Jan 27 2021 MOZ074-075-272115- /O.CAN.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/ Saint Francois MO-Sainte Genevieve MO- Including the city of Farmington 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snowfall has ended across the area. $$ MOZ085-272115- /O.CAN.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/ Madison MO- 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snowfall has ended across the area. $$ ILZ095>097-MOZ036-272115- /O.EXP.KLSX.WW.Y.0008.000000T0000Z-210127T2000Z/ Adams IL-Brown IL-Pike IL-Pike MO- Including the cities of Bowling Green, Mount Sterling, Pittsfield, and Quincy 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Accumulating snowfall has ended across the area. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065- 272115- /O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO- Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair- Saint Louis City MO-Saint Louis MO-Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow continuing. Total snow accumulations of two to three inches. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Glass
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 27, 6:05 AM CST, 6 hours earlier.
Area forecast discussion, Jan 27, 6:05 AM CST, 6 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
605 AM CST Wed Jan 27 2021
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 320 AM CST Wed Jan 27 2021
Have expanded the advisory area to include the entire CWA. Latest
guidance has come in colder and with more snow for today.
Latest upper water vapor imagery is showing the upper low moving
across the Central Plains early this morning with moisture streaming
northward ahead of it. Model guidance including the HREF/GFS/NAM
has been consistent that this low will open up and move quickly
across Missouri and Illinois today. Deterministic models are still
showing 4-6 hour window of strong ascent with this wave that
combined with the moisture, will bring accumulating snow to the CWA
this morning into early this afternoon. Latest regional radar
mosaics are showing snow across northwest Missouri and eastern
Kansas with rain down over eastern Oklahoma. Latest runs of the
CAMS continue to show that the snow over the west will move into
the northern part of the CWA this morning, while the precipitation
over Oklahoma will move northeast into the southern part of the
CWA where thermal profiles will favor snow by that time. Band of
snow will move from west to east across the area this morning into
early this afternoon. With slightly more moisture available and
colder temperatures today, expect most of the CWA receive 1-2" of
snow today before trough moves east of the area later this
afternoon. Up to 3 inches of snow will be possible of parts of
central and southeast Missouri. Because of this, have expanded
advisory area to include the entire CWA.
It still looks like subsidence will build in behind the upper low
and strong surface high will move into the Midwest tonight into
tomorrow with winds turning light under clearing skies. As
mentioned above, today will be fairly cold with northerly winds
under cloudy skies and highs ranging from the mid 20s-lower 30s.
With strong radiational clearing tonight, lows will drop back
into the teens. Highs on Thursday will be in the 30s.
Britt
.LONG TERM... (Thursday Night through Tuesday)
Issued at 320 AM CST Wed Jan 27 2021
No change in thinking in the extended part of the forecast. The
ensemble means of the GFS and ECMWF are showing an upper ridge
building over the central CONUS that will move across Missouri and
Illinois by early Saturday. At the same time a large surface high
move slowly across the central U.S. on Friday and Friday night bringing
dry weather. It still looks like there will be a large upper
trough over the West Coast early on Friday that will move east
into the Plains by early Saturday. Both ensembles and
deterministic models are showing an attendant surface low moving
across Missouri and Illinois Saturday into Sunday with strong
moisture transport ahead of it. Will continue to carry categorical
PoPs with the upper low as it moves through area. There will
initially be a mix of rain and snow with the onset of
precipitation on Saturday morning, but then mainly rain is
expected Saturday afternoon into Saturday night. This low will
then lift out the area by late Sunday with upper ridging building
in behind it, so kept early next week dry.
Temperatures will gradually warm back just above normal as the
surface high moves east of area and the surface flow turns out of
the southwest and 850mb temperatures climbs into the 0-5C range
on Friday and Saturday. Temperatures will drop a few degrees
Sunday into Monday, but without appreciable cold air advection,
expect temperatures to stay near near normal early next week. This
is reflected well by the ensemble guidance plumes.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 542 AM CST Wed Jan 27 2021
A band of light to moderate snow will move across the terminals
this morning and early this evening, affecting each one for about
3-4 hours. Snow will reduce visibilities to 1 mile, possibly less
at times. Accumulations will be up to 2 inches before ending. Low
clouds with high IFR or low MVFR ceilings are expected through
this afternoon before VFR conditions are expected by this evening.
SPECIFICS FOR KSTL:
Light to moderate snow will move into the terminal by 15Z and
continue through 19Z. Visibilities will reduced to 1 mile,
possibly lower at times. Accumulations will be up to 2 inches
before ending. Low clouds will initially be around 1000FT AGL, but
drop to IFR in the snow, and then climb back to MVFR this
afternoon before VFR conditions develop tonight.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until noon CST today for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Shelby MO-Warren MO-Washington MO.
Winter Weather Advisory until 3 PM CST this afternoon for
Jefferson MO-Lincoln MO-Madison MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO.
IL...Winter Weather Advisory until noon CST today for Adams IL-Brown
IL-Pike IL.
Winter Weather Advisory until 3 PM CST this afternoon for Bond
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Randolph IL-Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Jan 27, 4:03 AM CST, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 403 AM CST Wed Jan 27 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 403 AM CST Wed Jan 27 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Snow will spread across the area this morning before ending early this afternoon. Widespread snow accumulations of up to 2 inches are expected with locally higher amounts over central and southeast Missouri. A winter weather advisory is in effect for the entire area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts to the National Weather Service. Britt
In the hours before
Local storm report, Jan 27, 11:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW SILEX 39.13N 91.06W
01/27/2021 M1.3 INCH LINCOLN MO DEPT OF HIGHWAYS
STILL SNOWING.
&&Local storm report, Jan 27, 11:43 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM SNOW IRONTON 37.60N 90.64W
01/27/2021 M2.0 INCH IRON MO BROADCAST MEDIA
&&Local storm report, Jan 27, 11:44 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM SNOW FARMINGTON 37.78N 90.43W
01/27/2021 M2.0 INCH ST. FRANCOIS MO FIRE DEPT/RESCUE
&&Local storm report, Jan 27, 11:45 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW 1 NNE COLUMBIA 38.97N 92.32W
01/27/2021 M1.8 INCH BOONE MO PUBLIC
&&Local storm report, Jan 27, 11:47 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW 2 NW ASHLAND 38.80N 92.28W
01/27/2021 M1.8 INCH BOONE MO PUBLIC
JUST FLURRIES NOW.
&&Local storm report, Jan 27, 11:49 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST WED JAN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW 1 WNW O'FALLON 38.79N 90.72W
01/27/2021 M2.5 INCH ST. CHARLES MO NWS EMPLOYEE
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:19 PM CST | Winter Weather Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 19 hr |
| Jan 27, 3:09 AM CST | Winter Weather Advisory | LSX | Madison | 11 hr |
Nearby
Winter Weather Advisories in Illinois, 2021Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.